Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Advised to take birth control pills for Polycystic ovary syndrome. Suggestions?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
Dear Doctor, My doctor recommend me to take birth control pills as a treatment to PCOS. I started pills on a monday. I took it as usual for two weeks and in the third week I messed it up. I accidentally took third week sunday (15 sep) pill on third week monday (9 sep), and get nothing on Tuesday (10 sep). Today is wednesday and I'm confused what to do. My wedding is on october 31st so I don't want periods on my wedding night. Could you please help me!
Posted Tue, 1 Oct 2013 in Women's Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Brief can be back on track by taking more birth control pills.
Detailed answer...

From what I understand you are on birth control pills, you took them religiously for 2 weeks. On the third week, accidentally you used the fourth week pills for the last 2 days. Let me know if I am wrong.

The protocol is that if you miss one tablet,then take two tablets at a time on next day.
If you miss two days ,then take two pills as soon as you remember it and then take 2 tablets next day. This way you should be back on your track. But If you miss more than two days,then either you can talk to your doctor or discard the whole pack and start the new pack.

As far as your wedding day is concerned, there is no need to worry. We can postpone your periods by judicious use of pills till your marriage is over. But if you can name the pill that you are on now, I would be able to suggest if something can be done now.

Awaiting your reply...

Best of luck
Above answer was peer-reviewed by
Follow-up: Advised to take birth control pills for Polycystic ovary syndrome. Suggestions? 9 hours later

Thanks a lot for the reply. I'm taking NORG-ETHIN ESTRA 0.25-0.035mg pills.
Yes I took regularly in first two weeks but in the third week I took the last pill of 3rd week instead of 1st pill of the third week. After that happened I didn't took pills.
So what should I do? should I go for a new pack?
Just to remind you my wedding is on 31st oct. Thanks a lot again for helping me. I really appreciate that!

Answered by Dr. Pavan Kumar Gupta 5 hours later
NORG- ETHIN ESTRA is a combined estrogen and progesterone pill.
These pills come in either 21 tablet pack or 28 tablet pack.
Basically both are same.Extra seven tablets provided in 28 pill pack are inactive tablets and have no role in contraception.
You are supposed to take one pill daily at same time and then after 21 days,either you start taking those seven pills,one every day for seven days if your pack is of 28 tablets OR you don't take any pill for 7 days,if your pack is of 21 tablets.
Once you complete a course of 28 days,you get withdrawl bleeding.
Now let us come to your problem.
Since you have not taken your pill for three days now,you should discard this pack and start a new pack or even consult your doctor.
If you start a new pack from tomorrow,then you shall have periods after 28 days.
This should be around 11th of October.
Then you would be starting a new pack from 12th oct.
Once you start a new pack from 12 th October,you would be finishing your 21 days on 1st November and you shall get periods around 7-8 November.
At that time,you might be in your honeymoon.
So the best would be to start a new pack right from 2 nd November without giving any gap of 7 days or taking any in active pill.
You can keep taking your new pack,till you want to postpone your periods.
Once you decide to have periods,stop taking the pills,you would get your periods within a week of stopping the pills.
I hope it is clear to you.
You may revert to me,if you need any clarification.
Best of luck
Above answer was peer-reviewed by
Follow-up: Advised to take birth control pills for Polycystic ovary syndrome. Suggestions? 2 days later

Thanks a lot for this answer. It help me a lot.
Best wishes,

Answered by Dr. Pavan Kumar Gupta 4 hours later
You are most welcome to ask any query any time.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor